Montelukast works by blocking leukotrienes that may cause or worsen asthma and allergies. It helps make breathing easier by reducing swelling (inflammation) in the airways. So, it does not work immediately to help with the symptoms and should not be used for the symptoms of an acute attack. It needs to be used long term to prevent allergic triggering episodes.
Thank you very much for taking time and effort in answering my query. It enlightens me now why montelukast should be taken in a longer term. However, another worry crops up in me and this is with regard to side effects.
Considering that this chewable table is prescribed in a longer term, will this not give a negative effect to any organ of the body especially the kidney?
Montelukast therapy could sometimes cause elevation of liver enzymes. Its unlikely to affect the kidneys, but it can sometimes cause increased bleeding tendencies and palpitations. Check with your doctor if you have these symptoms.
Thank you once again for the very educational insights you shared. Actually, it's not me who is prescribed on the therapy- but my 9-year old daughter. I guess her pediatrician has not spotted any adverse reaction to the tablet considering this is the third time that she is given the prescription. As a mother also, I have been monitoring any reaction while she is taking the medicine but thank God I have not sense any difference. God forbid!
Good day! My 2 y.o. daughter was prescribed Montemax for 3 months. The first few days was fine, she'd take it happily. But after 9 days, she started refusing taking it, I think she got tired of chewing it or maybe the tablets were too hard for her, I really can't tell why. We tried different styles in getting her to take it, but sometimes she really wouldn't. Any tips? or are there any other ways? We can still trick her into taking syrups, but with Montemax chewables, sometimes, she can get to chew halfway, before she spits it out.
Good day! I have read all the queries about montelukast montemax, and I'm just worried about my daughter because she's been taking this med since she was 4 or 5 years old and now she's already 11 years old and she's still taking it. The thing is she's taking it on daily basis to prevent allergy attack. Because if she stops taking it she'll likely get allergy attack and it will lead to asthma. I hope you can give me an advise on this. Tnx
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.